MAUDE Adverse Event Report: COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G19110
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported while preparing for a trans-urethral lithotripsy (tul) procedure using a ncircle delta wire tipless stone extractor, the user tested the device.He could open and close the basket once, after that, the basket become unable to open/close.The user used another device instead and completed the procedure.No adverse events have been reported as a result of the alleged malfunction.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Additional Manufacturer Narrative
Investigation evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was completed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Returned packaging confirmed the reported device lot number.The device was returned with the handle and the basket formation in the closed position.Visual examination noted the support sheath is straight.The basket sheath is smashed 1 mm from the distal tip.Functional testing found the handle does not actuate the basket formation.A review of the device history record shows there are no non-conformances.A review of complaint history shows no other complaints are associated with the complaint device lot number.A review of the instructions for use (ifu) found the following information related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that was closed and could not be opened due to sheath damage.The sheath was found to be smashed 1mm from the distal tip.The deformation of the sheath prevented the basket from opening.All devices are inspected for functionality and damage before packaging, and are packaged with the basket open.The provided information stated the issue occurred before use.It is possible the distal end of the sheath became inadvertently damaged due to handling of the device before use, but that cannot be confirmed.The investigation conclusion for this complaint is cause not established.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8570084
Report Number1820334-2019-00912
Device Sequence Number16553820
Product Code FFL
UDI-Device Identifier00827002191105
UDI-Public(01)00827002191105(17)211217(10)9388119
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2021
Device Model NumberG19110
Device Catalogue NumberNTSED-024115-UDH
Device Lot Number9388119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1